Alert archive / Virginia / River Flood Warnings in 2017
River Flood Warning 27, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Jun 17, 2017, 10:20 AM EDT for Halifax County, Virginia. It took effect at Jun 18, 2017, 2:45 AM EDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 10:20 AM EDT (14:20 UTC)
- In effect from
- Jun 18, 2017, 2:45 AM EDT
- Expired
- Jun 19, 2017, 7:03 AM EDT
- In force
- 28 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Halifax County, VA
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at Paces (PCEV2). The gauge peaked at 19.18 ft at Jun 18, 2017, 9:00 AM EDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02075500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
678
WGUS41 KRNK 171420
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1020 AM EDT Sat Jun 17 2017
...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in North Carolina...
Virginia...
Dan River Near Danville affecting Caswell...City of Danville and
Pittsylvania Counties
Dan River at Paces affecting Halifax County
Dan River at South Boston affecting Halifax County
Numerous rounds of heavy showers and thunderstorms impacted portions
of the Dan River Basin on Thursday and Friday. Runoff from these slow
moving showers and storms resulted in creek and river rises within the
basin, and further water transport is expected to cause the Dan River
to crest Flood Stage at Danville, Paces, and South Boston warning points
as early as this afternoon. Flooding is expected to continue through much
of the weekend.
Note: Additional showers and storms remain in the forecast, so future
modifications to the forecast levels may be dependent on additional rainfall
that we recieve. Expect a new update to the warning by Saturday evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Listen to noaa weather radio or your favorite media outlet for later
statements or warnings.
&&
NCC033-VAC143-590-180220-
/O.NEW.KRNK.FL.W.0026.170617T1644Z-170618T2113Z/
/DVLV2.1.ER.170617T1644Z.170618T0000Z.170618T0913Z.NO/
1020 AM EDT Sat Jun 17 2017
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for the Dan River Near Danville
* from this afternoon until Sunday afternoon.
* At 9AM Saturday the stage was 14.2 feet.
* Flood Stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 19.8 feet by later in the evening. The river will fall below
flood stage by early tomorrow.
* Flood history...this crest compares to a previous crest of 18.9
feet on Oct 9 2016.
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-180220-
/O.NEW.KRNK.FL.W.0027.170618T0645Z-170619T1103Z/
/PCEV2.1.ER.170618T0645Z.170618T1800Z.170618T2303Z.NO/
1020 AM EDT Sat Jun 17 2017
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for the Dan River at Paces
* from late tonight until Monday morning.
* At 9AM Saturday the stage was 10.7 feet.
* Flood Stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage after midnight and
continue to rise to near 21.6 feet by early afternoon tomorrow.
The river will fall below flood stage by tomorrow evening.
* Impact...at 20.0 feet...Low-lying pasture/agricultural lands are
flooded.
* Flood history...this crest compares to a previous crest of 21.6
feet on Oct 1 2015.
&&
LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
3656 7911
$$
VAC083-180220-
/O.NEW.KRNK.FL.W.0028.170618T0412Z-170620T0142Z/
/SBNV2.1.ER.170618T0412Z.170619T0000Z.170619T1342Z.NO/
1020 AM EDT Sat Jun 17 2017
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for the Dan River at South Boston
* from late tonight until Monday evening.
* At 9AM Saturday the stage was 15.5 feet.
* Flood Stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 23.4 feet by tomorrow evening. The river
will fall below flood stage by late Monday morning.
* Flood history...this crest compares to a previous crest of 23.2
feet on Feb 5 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$5 follow-up statements
484
WGUS81 KRNK 172150
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT Sat Jun 17 2017
...The Flood Warning continues for the following rivers in North
Carolina...Virginia...
Dan River Near Danville affecting Caswell...City of Danville and
Pittsylvania Counties.
Dan River at Paces affecting Halifax County.
Dan River at South Boston affecting Halifax County.
Runoff from heavy rain Thursday and Friday has resulted in significant
rises along the Dan River with minor flooding from Danville
to South Boston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued around 10 PM this evening.
&&
NCC033-VAC143-590-180550-
/O.EXT.KRNK.FL.W.0026.000000T0000Z-170618T2019Z/
/DVLV2.1.ER.170617T1810Z.170618T0000Z.170618T0819Z.NO/
550 PM EDT Sat Jun 17 2017
The Flood Warning continues for the Dan River Near Danville.
* until Sunday afternoon.
* at 5PM Saturday the stage was 17.7 feet.
* Flood stage is 17.0 feet.
* The river will continue rising to near 19 feet before midnight.
The river will fall below flood stage early tomorrow.
* Flood history...this crest compares to a previous crest of 18.9
feet on Oct 9 2016.
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-180550-
/O.EXT.KRNK.FL.W.0027.170618T0942Z-170619T0722Z/
/PCEV2.1.ER.170618T0942Z.170618T1200Z.170618T1922Z.NO/
550 PM EDT Sat Jun 17 2017
The Flood Warning continues for the Dan River at Paces.
* from late tonight through Monday morning.
* at 4PM Saturday the stage was 15.0 feet.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by early tomorrow and continue
to rise to near 21 feet by noon Sunday. The river will fall
below flood stage by Sunday evening.
* Impact...at 20.0 feet...Low-lying pasture/agricultural lands are
flooded.
* Flood history...this crest compares to a previous crest of 20.2
feet on Feb 18 2016.
&&
LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
3656 7911
$$
VAC083-180550-
/O.EXT.KRNK.FL.W.0028.170617T2139Z-170619T2254Z/
/SBNV2.3.ER.170617T1902Z.170617T1915Z.170619T1054Z.NR/
550 PM EDT Sat Jun 17 2017
The Flood Warning continues for the Dan River at South Boston.
* from midnight tonight until Monday evening
* at 5PM Saturday the stage was 17.0 feet.
* Flood stage is 19.0 feet.
* Forecast to rise above flood stage after midnight tonight and
continue to rise to near 23 feet by tomorrow evening. The river
will fall below flood stage by Monday morning.
* Flood history...this crest compares to a previous crest of 23.2
feet on Feb 5 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$429
WGUS81 KRNK 180232
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1032 PM EDT Sat Jun 17 2017
...The Flood Warning continues for the following rivers in North
Carolina And Virginia...
Dan River Near Danville affecting Caswell...City of Danville and
Pittsylvania Counties.
Dan River at Paces affecting Halifax County.
Dan River at South Boston affecting Halifax County.
Runoff from heavy rain Thursday and Friday resulted in significant
rises along the Dan River with minor flooding from Danville to South Boston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued around 6AM Sunday.
&&
NCC033-VAC143-590-181032-
/O.EXT.KRNK.FL.W.0026.000000T0000Z-170618T2013Z/
/DVLV2.1.ER.170617T1810Z.170618T0600Z.170618T0813Z.NO/
1032 PM EDT Sat Jun 17 2017
The Flood Warning continues for the Dan River Near Danville.
* until Sunday afternoon.
* at 10PM Saturday the stage was 18.4 feet.
* Flood stage is 17.0 feet.
* The river will crest at around 19.0 feet between midnight and 4AM
Sunday. The river will fall below flood stage by Noon Sunday.
* Flood history...this crest compares to a previous crest of 18.9
feet on Oct 9 2016.
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-181032-
/O.EXT.KRNK.FL.W.0027.170618T1052Z-170619T0637Z/
/PCEV2.1.ER.170618T1052Z.170618T1200Z.170618T1837Z.NO/
1032 PM EDT Sat Jun 17 2017
The Flood Warning continues for the Dan River at Paces.
* from tomorrow morning until late Sunday night
* at 10PM Saturday the stage was 17.1 feet.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage Sunday morning and crest just
above flood stage at between 20 and 21 feet. The river will then
fall back below flood stage Sunday afternoon.
* Impact...at 20.0 feet...Low-lying pasture/agricultural lands are
flooded.
* Flood history...this crest compares to a previous crest of 20.2
feet on Feb 18 2016.
&&
LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
3656 7911
$$
VAC083-181032-
/O.EXT.KRNK.FL.W.0028.000000T0000Z-170619T1946Z/
/SBNV2.3.ER.170617T1902Z.170617T1915Z.170619T0746Z.NR/
1032 PM EDT Sat Jun 17 2017
The Flood Warning continues for the Dan River at South Boston.
* until Noon Monday.
* at 10PM Saturday the stage was 19.3 feet.
* Flood stage is 19.0 feet.
* Forecast to continue to rise to near 23.0 feet by Sunday evening.
The river will fall below flood stage Monday morning.
* Flood history...this crest compares to a previous crest of 23.2
feet on Feb 5 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$075
WGUS81 KRNK 180847
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
447 AM EDT Sun Jun 18 2017
...The Flood Warning is cancelled for the following rivers
in North Carolina...Virginia...
Dan River Near Danville affecting Caswell...City of Danville and
Pittsylvania Counties
...The Flood Warning remains in effect for the following rivers in
Virginia...
Dan River at Paces affecting Halifax County
Dan River at South Boston affecting Halifax County
Runoff from localized thunderstorms with very heavy rainfall Thursday through
early Saturday continues to result in above normal levels along the lower
portion of the Dan River basin. Minor flooding is being observed downstream of
Danville toward South Boston and this will continue through Monday morning
at some locations.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
Additional stations will be issued later this morning or early this afternoon.
&&
NCC033-VAC143-590-180917-
/O.CAN.KRNK.FL.W.0026.000000T0000Z-170618T2013Z/
/DVLV2.1.ER.170617T1810Z.170618T0301Z.170618T0646Z.NO/
447 AM EDT Sun Jun 18 2017
the Flood Warning is cancelled for
the Dan River Near Danville.
* until further notice.
* at 4 AM EDT Sunday the stage was 15.8 feet...and falling.
* Flood stage is 17.0 feet.
* The river crested near 18.4 feet Saturday evening...and has been falling since
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-181647-
/O.EXT.KRNK.FL.W.0027.170618T1120Z-170619T0637Z/
/PCEV2.1.ER.170618T1120Z.170618T1200Z.170618T1837Z.NO/
447 AM EDT Sun Jun 18 2017
The Flood Warning continues for
the Dan River at Paces.
* from this morning until late tonight
* at 4 AM EDT Sunday the stage was 18.4 feet...and rising slowly.
* Flood stage is 20.0 feet.
* Forecast to rise to near flood stage later this morning...
then fall below flood during the afternoon.
* Impact...at 20.0 feet...Low-lying pasture/agricultural lands are
flooded.
* Flood history...this crest compares to a previous crest of 20.2
feet on Feb 18 2016.
&&
LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
3656 7911
$$
VAC083-181647-
/O.CON.KRNK.FL.W.0028.000000T0000Z-170619T1946Z/
/SBNV2.3.ER.170617T1902Z.170617T1915Z.170619T0746Z.NR/
447 AM EDT Sun Jun 18 2017
the Flood Warning continues for
the Dan River at South Boston.
* until Monday afternoon.
* at 4 AM EDT Sunday the stage was 20.7 feet...and rising.
* Flood stage is 19.0 feet. Moderate flood stage is 25.0 feet.
* The river is forecast to continue rising to near 23.0 feet by this evening.
The river is then forecast to fall below flood stage before daybreak Monday morning.
* Flood history...this crest compares to a previous crest of 22.0
feet on Jan 25 2017.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$
RAB045
WGUS81 KRNK 181403
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 AM EDT Sun Jun 18 2017
...The Flood Warning continues for the following rivers in
Virginia...
Dan River at Paces affecting Halifax County
Dan River at South Boston affecting Halifax County
Runoff from localized thunderstorms with very heavy rainfall Thursday through
early Saturday continues to result in above normal levels along the lower
portion of the Dan River basin. Minor flooding is being observed downstream of
Danville toward South Boston and this will continue through Monday morning
at some locations. Additional rainfall from isolated storms are expected Sunday
with more widespread storms expected on Monday, but impacts on the rivers
are expected to be limited at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued Sunday Evening.
&&
VAC083-182203-
/O.EXT.KRNK.FL.W.0027.000000T0000Z-170619T0730Z/
/PCEV2.1.ER.170618T1659Z.170618T1800Z.170618T1930Z.NO/
1003 AM EDT Sun Jun 18 2017
The Flood Warning continues for the Dan River at Paces.
* from this afternoon until late tonight.
* At 8AM Sunday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by this afternoon and continue
to rise to near 20.2 feet shortly after. The river is expected to fall
below flood stage by late Sunday afternoon into the early evening hours.
* Impact...at 20.0 feet...Low-lying pasture/agricultural lands are
flooded.
* Flood history...this crest compares to a previous crest of 20.2
feet on Feb 18 2016.
&&
LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
3656 7911
$$
VAC083-182203-
/O.EXT.KRNK.FL.W.0028.000000T0000Z-170620T0101Z/
/SBNV2.3.ER.170617T1902Z.170617T1915Z.170619T1301Z.NR/
1003 AM EDT Sun Jun 18 2017
The Flood Warning continues for the Dan River at South Boston.
* until Monday evening.
* At 9AM Sunday the stage was 21.4 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 22.8 feet by midnight.
* The river will then fall below flood stage by late morning tomorrow.
* Flood history...this crest compares to a previous crest of 22.0
feet on Jan 25 2017.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$527
WGUS81 KRNK 181634
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1234 PM EDT Sun Jun 18 2017
...The Flood Warning is cancelled for the following rivers
in Virginia...
Dan River at Paces affecting Halifax County
...The Flood Warning continues for the following rivers in
Virginia...
Dan River at South Boston affecting Halifax County
Runoff from localized thunderstorms with very heavy rainfall Thursday through
early Saturday continues to result in above normal levels along the lower
portion of the Dan River basin. Minor flooding is being observed on the Dan
river at South Boston and this will continue through tonight. Additional rainfall
from isolated storms is expected this afternoon, with more widespread storms
on Monday, possibly generating new rises on the river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued Sunday Evening.
&&
VAC083-181704-
/O.CAN.KRNK.FL.W.0027.000000T0000Z-170619T0730Z/
/PCEV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1234 PM EDT Sun Jun 18 2017
the Flood Warning is cancelled for
the Dan River at Paces.
* at 11AM Sunday the stage was 19.1 feet and falling.
* Flood stage is 20.0 feet.
* Impact...at 20.0 feet...Low-lying pasture/agricultural lands are
flooded.
&&
LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
3656 7911
$$
VAC083-190033-
/O.EXT.KRNK.FL.W.0028.000000T0000Z-170619T1736Z/
/SBNV2.3.ER.170617T1902Z.170617T1915Z.170619T0536Z.NR/
1234 PM EDT Sun Jun 18 2017
The Flood Warning continues for
the Dan River at South Boston.
* until early Monday morning.
* at 12PM Sunday the stage was 21.7 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 22.0 feet by this afternoon.
The river will fall below flood stage after Midnight on Monday.
* Flood history...this crest compares to a previous crest of 22.0
feet on Jan 25 2017.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Jun 17, 9:46 AM EDT, 34 minutes earlier.
Area forecast discussion, Jun 17, 9:46 AM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 946 AM EDT Sat Jun 17 2017 .SYNOPSIS... High pressure offshore will maintain a warm and humid airmass across the region this weekend. A weak cold front will approach the area from the northwest by Monday with added showers and storms likely into early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 945 AM EDT Saturday... Satellite imagery and surface obs indicate widespread fog/stratus is slowly eroding. With the synoptic situation nearly identical to yesterday, we should expect some instability to develop as sunshine is able to poke through the clouds and allow for another round of diurnal convection. With a continued lack of shear the severe threat is low and will likely e limited to gusty winds where outflow boundary interaction allows storms cluster. The bigger threat remains hydrologic as precipitable water values remain in the 1.5 to 2.0 inch range and will support high rainfall rates, and some locations are experienced heavy downpours over the past couple of days. While there is not enough confidence in guidance members to issue a flood watch, will monitor the situation closely to see if a more specific location of concern declares itself once convection starts to fill in. Previous discussion... Low level moisture convergence axis remains out just east of the Blue Ridge where have seen another round of heavy rainfall overnight with at least bands of showers likely to continue through early this morning. Latest HRRR also continues to show a few showers streaming up across eastern sections through mid morning so keeping low chances going a while longer. Flow aloft will gradually veer more southwest through this afternoon as the weak shear axis to the west stretches out and fades across the area. This should allow for more breaks in residual morning clouds with a return of better instability during the afternoon per more heating than Friday. However focus remains limited but enough old outflow around combined with differential heating within the soupy airmass to support at least scattered convection again this afternoon. Latest short term guidance basically in line with development along the Blue Ridge early on and perhaps again out east pending morning coverage, with an overall scattered banded nature this afternoon under weak unidirectional flow. Weak lapses along with disorganized nature support only an isolated pulse severe threat with slow movement and heavy rainfall the bigger concern. However since hard to pin down an exact area again for heavy rain wont issue any flood watch headlines. Otrw bumping up to high chance to low likely pops this afternoon most spots with highs mainly low/mid 80s pending insolation and timing of convection. Support remains quite weak overnight as the residual vort axis dissipates while the backdoor boundary lifts north. Still appears will see some evening convection before coverage fades away faster overnight with little remaining after midnight with less convergence southeast flow. Thus trimming coverage to only isolated in spots late with mainly partly cloudy skies and patchy fog around. Still very warm and muggy with lows again in the 60s to near 70. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... As of 320 AM EDT Saturday... Southwest flow will continue to deepen/increase on Sunday in advance of a digging 500 mb trof that will propel a stronger cold front toward the region from the northwest later Sunday night. Ahead of the front should see ridging offshore strengthen a bit with moisture mixing out a little more Sunday afternoon. This along with lack of lift/focus should allow for less in the way of scattered afternoon convection as seen the past few days with perhaps spots along the Blue Ridge and piedmont seeing the most. Appears can run with overall lower chance pops Sunday with more insolation pushing highs back well into the 80s if not around 90 out east. Latest guidance continues to oscillate with timing of pre-frontal weakening convection that may reach the far western sections later Sunday night. Trends now suggest a bit slower scenario with some of these showers not arriving until around dawn mainly across the far western mountains where will keep a late night period of likely pops. Think much of the rest of the region could remain dry overnight with strong lift and deeper moisture confined to the west ahead of the front. Therefore lowered pops to mainly low chance until late which may still be generous at this point. Lows again 60s to around 70. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 415 AM EDT Saturday... Extended periods becoming increasingly problematic and the chance of some much needed quieter/drier weather appearing less likely than in previous model runs. Broad upper trough will attempt to sweep through the region Monday, with a deep tropical connection and associated PWATS of 2.0+ inches or better remaining just to our east. The synoptic pattern appears to be one fairly common for the area, namely strong activity arrives to our west during the evening, then diminishes overnight, redeveloping to the east of the Blue Ridge during the afternoon. SPC has put the entire area in a Slight Risk, but feel main threat depending on timing will be east of the Blue Ridge. While Mondays forecast is fairly straightforward, the remainder of the period is not. Several complications. First, the upper trough basically remains in place across the Great Lakes, so cyclonic flow aloft remains in place with potential for upstream disturbances to impinge on moisture. Second, tropical moisture from a looming tropical disturbance across the eastern Gulf could potentially be drawn northward along the coastal baroclinic zone, which most models suggest will remain to our east, but the big question is how far to the east? ECMWF vs. GFS vs. NAM vs. Canadian all have different scenarios as to how far east the frontal zone will move before stalling. Given the cyclonic flow in place and the potential for deep moisture to be poised just to our east along with the GFS showing some potential for waves of surface low pressure to pull the boundary back to the west, have introduced pops to Wednesday and increased pops in general through the later periods, especially across the southeast. Confidence in a specific forecast beyond Monday is low at this point, but confidence in a dry forecast is even less. Very little change in temperature expected through the period with 850mb temps hovering in the +16C to +20C through much of the period. Look for high temperatures in the 80s and lows mostly in the 60s. Low confidence in humidity levels dropping to less oppressive levels, except across the mountains. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... As of 700 AM EDT Saturday... Will see poor flying conditions to start this morning with widespread IFR/LIFR in stratus/fog. However rapid variation will continue in cigs/vsbys through mid morning until the low level moisture burns off a it so will slowly work conditions through MVFR by late morning. May even see a period of VFR most sites until convection starts to develop mainly along the Blue Ridge early this afternoon and over eastern sections later on. However since exact coverage and location of any concentrated storms remains in doubt, will keep VCTS going at most sites with prevailing or TEMPO groups to cover lower local MVFR/IFR conditions in heavier shra/tsra through the afternoon. Outside of thunderstroms winds will generally be light through the period. Appears may still have some isolated convection around early this evening before showers fade to fog and stratus again overnight. Think will see coverage end quicker this evening so after brief improvement this evening, trending toward sub- VFR cigs/vsbys most spots after midnight with possible LIFR again in the valleys. Extended Aviation Discussion... Very moist and unstable conditions combine with an approaching trof to keep convective activity, with a strong diurnal trend, in the forecast into Sunday. There will also be a trend fog fog/stratus development during the predawn hours. A better chance for more widespread showers and storms including sub-VFR looks to arrive on Monday with a surface cold front perhaps crossing the region. This will allow for extended periods of sub- VFR ceilings and visibilities. In addition, radiational late night/early morning fog will be on the increase. Appears will see drier conditions Tuesday/Wednesday but not completely free from a chance for showers. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/MBS NEAR TERM...MBS/JH SHORT TERM...JH LONG TERM...RAB AVIATION...JH/MBS/WP
Hazardous weather outlook, Jun 17, 4:44 AM EDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 444 AM EDT Sat Jun 17 2017 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-180845- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 444 AM EDT Sat Jun 17 2017 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Scattered slow moving strong thunderstorms could produce localized flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional strong to isolated severe thunderstorms will be possible Sunday into Sunday night. Scattered severe thunderstorms containing primarily damaging winds may then occur Monday ahead of a stronger cold front. Heavy rainfall may also result in localized flooding with any of the slow moving storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ032>035-043>047-058-059-180845- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 444 AM EDT Sat Jun 17 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Scattered slow moving strong thunderstorms could produce localized flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated slow moving thunderstorms could again produce enough heavy rain to result in localized flooding Sunday afternoon. Scattered severe thunderstorms containing damaging winds and hail may occur ahead of a cold front on Monday along with localized flooding due to heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:24 PM EDT | Special Weather Statement | RNK | Halifax | 66 min |
| Jun 16, 9:46 PM EDT | Special Weather Statement | RNK | City of Danville | 59 min |
| Jun 16, 10:19 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 56 min |
| Jun 16, 11:05 PM EDT | Areal Flood Advisory | RNK | Henry, Patrick, City of Martinsville | 3 hr |
| Jun 16, 11:22 PM EDT | Flash Flood Warning | RNK | Henry, Patrick, City of Martinsville | 4 hr |
| Jun 17, 12:35 AM EDT | Special Weather Statement | RNK | Bedford, Campbell, Franklin, Roanoke, City of Lynchburg, City of Roanoke and 1 more | 55 min |
| Jun 17, 10:20 AM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 31 hr |
| Jun 17, 10:20 AM EDT | River Flood Warning | RNK | Halifax | 59 hr |
| Jun 17, 12:35 PM EDT | Areal Flood Advisory | RNK | Grayson | 3 hr |
Nearby
River Flood Warnings in Virginia, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.